Alert archive / North Carolina / Small Craft Advisories in 2016

Small Craft Advisory 39, NWS Wilmington, NC

September 14, 2016

NWS Wilmington, NC issued this small craft advisory at Sep 14, 2016, 10:27 PM EDT. It took effect at Sep 15, 2016, 3:00 AM EDT. It was in force for 60 hr.

The area

The counties it named.

The facts

Issued
Sep 14, 2016, 10:27 PM EDT (02:27 UTC)
In effect from
Sep 15, 2016, 3:00 AM EDT
Expired
Sep 17, 2016, 3:23 PM EDT
In force
60 hr
Issued by
NWS Wilmington, NC

The text

As transmitted.

459 
WHUS72 KILM 150227
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1027 PM EDT WED SEP 14 2016

AMZ252-254-256-151000-
/O.NEW.KILM.SC.Y.0039.160915T0700Z-160916T1600Z/
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
1027 PM EDT WED SEP 14 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM THURSDAY TO NOON EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM THURSDAY TO NOON
EDT FRIDAY.

* WINDS...EAST TO SOUTHEAST 15 TO 25 KT. A FEW GUSTS UP TO 30 KT
  ACROSS THE SOUTHERNMOST PORTIONS BETWEEN MURRELLS INLET AND
  SOUTH SANTEE RIVER.

* SEAS...3 TO 6 FEET...HIGHEST SOUTH OF MURRELLS INLET TO SOUTH
  SANTEE RIVER. DOMINANT PERIODS WILL RUN 5 TO 7 SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
DOUGH
8 follow-up statements
258 
WHUS72 KILM 150736
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
336 AM EDT THU SEP 15 2016

AMZ250-152000-
/O.EXB.KILM.SC.Y.0039.000000T0000Z-160917T0400Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
336 AM EDT THU SEP 15 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT FRIDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT FRIDAY
NIGHT.

* WINDS...EAST 15 TO 25 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ252-254-256-152000-
/O.EXT.KILM.SC.Y.0039.000000T0000Z-160917T0400Z/
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
336 AM EDT THU SEP 15 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT FRIDAY
NIGHT...

* WINDS...NORTHEAST 20 TO 30 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

9
820 
WHUS72 KILM 152041
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
441 PM EDT THU SEP 15 2016

AMZ250-252-254-256-160700-
/O.EXT.KILM.SC.Y.0039.000000T0000Z-160917T0600Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
441 PM EDT THU SEP 15 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT SATURDAY...

* WINDS...NORTHEAST TO EAST-NORTHEAST AT 15 TO 25 KT WITH FEW
  GUSTS UP TO 30 KT.

* SEAS...PEAKING IN THE 4 TO 7 FOOT RANGE. DOMINANT PERIODS
  BETWEEN 6 AND 8 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

DCH
870 
WHUS72 KILM 160631
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
231 AM EDT FRI SEP 16 2016

AMZ250-252-256-162000-
/O.EXT.KILM.SC.Y.0039.000000T0000Z-160917T2200Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
231 AM EDT FRI SEP 16 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT SATURDAY...

* WINDS...NORTHEAST 15 TO 25 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ254-162000-
/O.EXT.KILM.SC.Y.0039.000000T0000Z-160917T1000Z/
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
231 AM EDT FRI SEP 16 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT SATURDAY...

* WINDS...NORTHEAST 15 TO 25 KT.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

9
470 
WHUS72 KILM 161900
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
300 PM EDT FRI SEP 16 2016

AMZ250-252-256-170400-
/O.CON.KILM.SC.Y.0039.000000T0000Z-160917T2200Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
300 PM EDT FRI SEP 16 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
SATURDAY...

* WINDS...NORTHEAST 20 TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ254-170400-
/O.CON.KILM.SC.Y.0039.000000T0000Z-160917T1000Z/
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
300 PM EDT FRI SEP 16 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
SATURDAY...

* WINDS...NORTHEAST 15 TO 20 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
413 
WHUS72 KILM 162349
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
749 PM EDT FRI SEP 16 2016

AMZ250-252-254-256-171000-
/O.EXT.KILM.SC.Y.0039.000000T0000Z-160918T0000Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
749 PM EDT FRI SEP 16 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT SATURDAY...

* WINDS...NORTHEAST 15 TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

27
182 
WHUS72 KILM 170712
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
312 AM EDT SAT SEP 17 2016

...ELEVATED SEAS AND GUSTY MORNING WINDS...

AMZ250-252-254-256-171600-
/O.EXT.KILM.SC.Y.0039.000000T0000Z-160917T2200Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
312 AM EDT SAT SEP 17 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS...NORTHEAST 15 TO 20 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

8
452 
WHUS72 KILM 171420
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1020 AM EDT SAT SEP 17 2016

...ELEVATED SEAS AND GUSTY MORNING WINDS...

AMZ250-252-254-256-172200-
/O.CON.KILM.SC.Y.0039.000000T0000Z-160917T2200Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
1020 AM EDT SAT SEP 17 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS...NORTHEAST 10 TO 20 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
267 
WHUS72 KILM 171923
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
323 PM EDT SAT SEP 17 2016

AMZ250-252-254-256-172030-
/O.CAN.KILM.SC.Y.0039.000000T0000Z-160917T2200Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
323 PM EDT SAT SEP 17 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE
SMALL CRAFT ADVISORY.


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Sep 14, 10:22 PM EDT, 5 minutes earlier.

Area forecast discussion, Sep 14, 10:22 PM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
1022 PM EDT Wed Sep 14 2016

.SYNOPSIS...
Tropical Storm Julia or her remnants will meander along the coast
of Georgia and South Carolina tonight through late this week and
possibly well into the upcoming weekend. The main concern from
Julia will be her rain spreading onshore into the Eastern
Carolinas with the immediate coast taking the brunt of this heavy
rain. As a result, a Flash Flood Watch has been posted for the
coastal counties in effect thru Saturday. After a cold frontal
passage, high pressure will build in late this weekend, likely
helping to keep Julia from pushing any further northward.
The next cold front is expected to push across the region late
Monday and Tuesday.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
As of 915 PM Wednesday...The northern edge of the main rain
shield has had difficulty making any further northward progression
during this evening. However, the rain shield itself over the
Atlantic waters looks to be gaining some intensity and in
coverage. The nocturnal Atl waters engine will rev up overnight,
a result of increased instability over SSTS in the 80s. Any
dynamics avbl, ie. associated with tropical systems, will further
heat up the nocturnal shra/tsra output overnight. The near term
models HRRR/RAP/and even the HiResWRF have trended to keep the
bulk of the pcpn over the Atl Waters with inland progression
limited to just the coastal counties. With the latest mosaic and
KLTX Radar trends following this story-line this evening, have
decided to revamp the POPs, ie. lower, especially the further
inland one travels from the immediate coast. This has also
resulted in a reduction of QPF for the overnight, especially
further inland. Still think, the coastal counties may get a good
dose of rainfall during the pre-dawn Thu hrs, and extending up to
several hrs after daybreak Thu. Wind fields a little stronger
along the immediate coast south of Cape Fear where the sfc pg is
a bit tighter than earlier progged due to Julia's meandering
further northward.

Previous...................................................
As of 3 PM Wednesday...Moisture continues to work its way
northward as Tropical Storm Julia slowly moves north overnight.
To the north a cold front over the Ohio Valley will shift
southward and is expected to be just north of the forecast area by
sunrise.

To the north the drier air (PW values ~1.5") will get as far
south as the northwest tier of our counties. Along the coast in
Georgetown and Horry counties, moisture will be near a
climatological high with values approaching 2.5". As the easterly
to northeasterly flow wraps into the area the coastal counties
especially from Carolina Beach southward, rainfall can be expected
to be the heaviest beginning later tonight and spreading up the
coast. Therefore, we will raise a Flash Flood Watch for New
Hanover, Brunswick, Horry, and Georgetown counties. At this time
confidence is not high enough to extended this Watch farther
inland and northward with the front and dry area in our northern
area.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
As of 300 PM Wednesday...The models continue to show the frontal
boundary stalling and meandering across the forecast area. With
the moisture from the tropical storm and the increase wind shear
aloft it appears the best chances for heavy rain will continue
to be along the coast Thursday into Friday. The time height Bufr
soundings are showing the deeper tropical mositure being moved out
the area late on Friday. Thus will run the flash flood watch
through Friday evening.

At this time the biggest impact appears to be heavy rain and we
will have to keep an eye on coastal flooding as we have a full
moon on Friday and with the onshore flow we may have minor coastal
flooding issues.

Temperature forecast calls for Highs in the lower 80s and lows in
the lower 70s.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
As of 215 PM Wednesday...Julia or her remnants will likely defy being
captured accurately by model depictions into the weekend giving the
weak steering wind fields surrounding her. By daybreak Saturday
the GFS places here precisely where she is located now, while the
ECMWF kicks Julia well eastward and offshore. In either solution
the net result here remains a chance of showers with isolated
TSTMS and near normal temperatures as a weakening surface wedge
pattern prevails over the Carolinas and ample vapor content. Best
rain chance this period is Saturday as deep and moist easterly
flow remains pointed our way. A cold front in long range solutions
may bring notable mid- level drying on Tuesday and advertised pop
values reflect this downtrend in rain chances.

&&

.AVIATION /01Z THURSDAY THROUGH MONDAY/...
As of 00Z...Ceilings will be highly variable this evening, but
should become predominately IFR after midnight. Moisture with TS
Julia will mainly be confined to the coast of South Carolina,
however models show a convergence band that could affect ILM toward
morning. FLO and LBT will be nearly rain free. Winds will pick up
tomorrow at the Myrtles as Julia moves slowly northward.

EXTENDED OUTLOOK...Chance for convection through Friday with a weak
front moving slowly south and stalling in the area and moisture from
TS Julia streaming in from the south. Brief bouts of IFR are
possible in the heavier convection.

&&

.MARINE...
NEAR TERM /Through Tonight/...
As of 930 PM Wednesday...SCA has been raised for the ILM coastal
waters from Cape Fear south to Little River Inlet. A SCEC has been
raised for the ILM Waters north of Cape Fear to Surf City.

The sfc pg ahead of the northward meandering T.S. Julia has pushed
slightly further north than earlier anticipated. This has resulted
in the aforementioned SCA and SCEC to be posted. Looking at E to
SE winds at 10 to 20 kt, with g25 to 30 kt for the SCA areas
especially the most southernmost portions of the FA. Elsewhere,
NE-E 10-15 kt with G20 kt. Significant seas have and will
continue to build as a result. The SCA areas will see seas build
to 3 to 6 ft overnight, SCEC areas to 3 to 4 ft...up to 5 ft late.
Dominant Periods will run 5 to 7 seconds. Latest 41004 Edisto
buoy has seen seas build to 7 ft from less than 4 ft mid to late
this aftn. The hiest winds remain tightly packed around Julia's
center and may have gone a bit too high for the ILM Waters given
Julia's progged to stay south of the FA. But, we do line up with
WFO CHS adjacent waters and a portion of the OPC offshore waters.
Thus did not stray too far from adjacent offices thinking. With
the current fetch not being all too long associated with Julia,
dominant periods will likely hover around 5 to 7 seconds.

Previous.....................................................
As of 12 PM Wednesday...The tropical storm center is now
northeast of Brunswick, Georgia and will continue to drift slowly
northward and weaken. Its impacts over the coastal waters through
tonight will be a northeast to east wind of 10 to 15 knots and
scattered coverage of showers and thunderstorm especially south of
Little River inlet.

A cold front is expected to push to just north of the coastal
waters by morning. This front and the weak tropical storm low to
the south will enhance the pressure gradient and winds are
expected to slowly increase towards morning but conditions are
expected to stay below small craft condtions.

SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
As of 300 AM Wednesday...Assuming Julia follows the NHC forecast,
it should gradually spin down over eastern Georgia Thursday and
Thursday night, but it will be responsible for slowing the
southward progression of the cold front during this time period.
More rain and thunderstorms are expected Thursday with visibility
restrictions expected due to heavy rain. The front probably won't
reach Georgetown until nearly sunrise Friday. This means a delay
in the onset of east- northeasterly winds compared to previous
forecasts. Once these post-frontal winds develop seas should build
from 2-4 feet to 4-5 feet, and potentially reaching 6 feet in
spots if winds are just a little stronger than expected.

LONG TERM /SATURDAY THROUGH MONDAY/...
As of 215 PM Wednesday...An E-SE wind is expected this weekend and
seas maybe be elevated for only 10-15 KT winds due to the
persistence of onshore winds pointed our in the days preceding the
weekend. Julia or her remnants it appears will either be located a
good ways S or E of our waters by Saturday. Still, expect 4-5 foot
seas offshore with dominant wave periods of 9-10 seconds, followed
by subsiding wave heights Sunday into Monday to 2-3 feet, mainly
in E swell and light to moderate choppiness. Scattered showers and
isolated TSTMS will remain in the mix Sat-Mon so radar updates
before venturing out is recommended.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Flash Flood Watch through Friday evening for SCZ053>056.
     High Rip Current Risk from 8 AM EDT Thursday through Thursday
     evening for SCZ054-056.
NC...Flash Flood Watch through Friday evening for NCZ107>110.
     High Rip Current Risk from 8 AM EDT Thursday through Thursday
     evening for NCZ106-108-110.
MARINE...Small Craft Advisory from 3 AM Thursday to noon EDT Friday for
     AMZ252-254-256.

&&

SYNOPSIS...DCH
NEAR TERM...DCH/DRH
SHORT TERM...DRH
LONG TERM...MJC
AVIATION...SRP
Hazardous weather outlook, Sep 14, 9:10 PM EDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
910 PM EDT WED SEP 14 2016

NCZ107-109-SCZ053-055-160115-
INLAND NEW HANOVER-INLAND BRUNSWICK-INLAND HORRY-INLAND GEORGETOWN-
910 PM EDT WED SEP 14 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ108-110-SCZ054-056-160115-
COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
910 PM EDT WED SEP 14 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...
...HIGH RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THURSDAY THROUGH
THURSDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   HIGH RIP CURRENT RISK.

FOR FRIDAY THROUGH SATURDAY...
ENHANCED RIP CURRENT THREAT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ099-SCZ032-033-039-160115-
COLUMBUS-FLORENCE-MARION-WILLIAMSBURG-
910 PM EDT WED SEP 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-105-SCZ017-023-024-160115-
ROBESON-BLADEN-INLAND PENDER-MARLBORO-DARLINGTON-DILLON-
910 PM EDT WED SEP 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-160115-
COASTAL PENDER-
910 PM EDT WED SEP 14 2016

...HIGH RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THURSDAY THROUGH
THURSDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

FOR FRIDAY THROUGH SATURDAY...
ENHANCED RIP CURRENT THREAT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-160115-
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
910 PM EDT WED SEP 14 2016

...SMALL CRAFT SHOULD EXERCISE CAUTION FROM 6 AM EDT THURSDAY
THROUGH FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

SMALL CRAFT EXERCISE CAUTION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT EXERCISE CAUTION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ252-254-256-160115-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
910 PM EDT WED SEP 14 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM THURSDAY TO NOON EDT
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DOUGH

In the hours before

Local storm report, Sep 14, 6:12 PM EDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
612 PM EDT WED SEP 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     HEAVY RAIN       LITTLE RIVER            33.88N  78.63W
09/14/2016  E4.35 INCH       HORRY              SC   DEPT OF HIGHWAYS

            ROADWAY FLOODING IN THE LAFAYETTE PARK SUBDIVISION.

&&

EVENT NUMBER ILM1600317

43

Nearby

Small Craft Advisories in North Carolina, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.